MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 515064 batch#: 2305403 it was reported by customer that i had my coworker take some images for me since i was compounding.They are attached below.We had another incident where two doxorubicin vials had the doxorubicin on the outside of the septum for both the vial protector and the injector and i just wanted to follow up with you about this.I know i have sent this one in the past and the results were indicating an shadow on the septum, so we took some more robust images this time where you can see the red is removed onto a alcohol wipe and not a shadow.The vials were out of the fridge for approx a half hour prior to use.The one vial which looks full was a new vial and new protector, we went into this one twice, once to put air, and the other time to re-attach the next syringe.I believe she took a better small video so i will ask her if she can check and send it along as well.Protector #(b)(4) the lot is 2305403 exp 2025-04-30.Verbatim: rcc received a complaint via email.Email(s) attached.I had my coworker take some images for me since i was compounding.They are attached below.We had another incident where two doxorubicin vials had the doxorubicin on the outside of the septum for both the vial protector and the injector and i just wanted to follow up with you about this.I know i have sent this one in the past and the results were indicating an shadow on the septum, so we took some more robust images this time where you can see the red is removed onto a alcohol wipe and not a shadow.The vials were out of the fridge for approx a half hour prior to use.The one vial which looks full was a new vial and new protector, we went into this one twice, once to put air, and the other time to re-attach the next syringe.I believe she took a better small video so i will ask her if she can check and send it along as well.Protector #(b)(4) the lot is 2305403 exp 2025-04-30.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.Patient problem code: f26 ¿ no health consequences or impact device problem code: a0504 - leak / splash.
 
Event or Problem Description
Material#: (b)(4) batch#: 2305403 material#: (b)(4) batch#: 2305403 it was reported by customer that i had my coworker take some images for me since i was compounding.They are attached below.We had another incident where two doxorubicin vials had the doxorubicin on the outside of the septum for both the vial protector and the injector and i just wanted to follow up with you about this.I know i have sent this one in the past and the results were indicating an shadow on the septum, so we took some more robust images this time where you can see the red is removed onto a alcohol wipe and not a shadow.The vials were out of the fridge for approx a half hour prior to use.The one vial which looks full was a new vial and new protector, we went into this one twice, once to put air, and the other time to re-attach the next syringe.I believe she took a better small video so i will ask her if she can check and send it along as well.Protector #(b)(4) the lot is 2305403 exp 2025-04-30.Verbatim: rcc received a complaint via email.Email(s) attached.I had my coworker take some images for me since i was compounding.They are attached below.We had another incident where two doxorubicin vials had the doxorubicin on the outside of the septum for both the vial protector and the injector and i just wanted to follow up with you about this.I know i have sent this one in the past and the results were indicating an shadow on the septum, so we took some more robust images this time where you can see the red is removed onto a alcohol wipe and not a shadow.The vials were out of the fridge for approx a half hour prior to use.The one vial which looks full was a new vial and new protector, we went into this one twice, once to put air, and the other time to re-attach the next syringe.I believe she took a better small video so i will ask her if she can check and send it along as well.Protector #(b)(4) the lot is 2305403 exp 2025-04-30.Comments on 29/nov/2023 1.Please confirm the date of event: (b)(6) 2023 2.Did the event directly, or indirectly involve a patient or user? there was not touch exposure as it was identified right away and decontaminated/deactivated accordingly.The drip was determined while the product was still within the bsc 3.Did the event involve an urgent/life threatening medical situation? no 4.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Please include treatment/intervention provided and the outcome.N/a 8.Please provide the batch number given batch number not found.We are not 100% sure but the lot of the products that were in the prep room bucket bd phaseal optima protector (p20) lot: 2305403 bd phaseal optima injector (n35) lot: 2304301 i have two pulled and set aside.9.Please confirm if there are visible drops of medication on the outside of the membrane or if the membrane color is resembling the color of the medication after withdrawal.Yes, there was visible red doxorubicin drips on both the outside of the protector membrane as well as the membrane of the injector.11.Please reconfirm the number of occurrences.We repeated this twice with the doxorubicin on two separate vials same day as seen in pictures, the red was removable on the alcohol wipe which is conclusive for doxorubicin.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: no physical samples that display the reported condition, were provided for investigation.Several photos and one video were received by our quality team for investigation.Through visual inspection, the membranes of the injector and protector are noted to be punctured and a red color is observed on the membrane.Based on the images and without the actual sample, it is hard to identify if this is an actual leakage or staining of the membrane.A device history review was performed for protector lot 2305403 and injector lot 2304301, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this reported issue.During manufacturing, leakage testing is performed, penetrating the membrane ten times to verify if any leaks occur.Testing was reviewed for lot 2305403 and 2304301, all results were found to be within specification.Three retained samples of each lot were used for additional evaluation.All product was visually inspected, no defects were observed on any of the product.Functional testing was performed, penetrating the protector along with a sample injector ten times, all results were found to be acceptable with no leaks identified.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer narrative.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18220505
Report Number3003152976-2023-00518
Device Sequence Number6721948
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number515064
Device Lot Number2305403
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown